Division by 2 of rational points on elliptic curves

B. M. Bekker, Yu G. Zarhin

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

The well-known divisibility by 2 condition for rational points on elliptic curves with rational 2-torsion is reproved in a simple way. Next, the explicit formulas for division by 2n obtained in §2 are used to construct versal families of elliptic curves that contain points of orders 4, 5, 6, and 8. These families are further employed to describe explicitly elliptic curves over certain finite fields F[double-struck]q with a prescribed (small) group E(F[double-struck]q). The last two sections are devoted to the cases of 3- and 5-torsion.

Original languageEnglish (US)
Pages (from-to)683-713
Number of pages31
JournalSt. Petersburg Mathematical Journal
Volume29
Issue number4
DOIs
StatePublished - 2018

All Science Journal Classification (ASJC) codes

  • Analysis
  • Algebra and Number Theory
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Division by 2 of rational points on elliptic curves'. Together they form a unique fingerprint.

Cite this